×

zbMATH — the first resource for mathematics

On spectral characterizations of minimal hypersurfaces in a sphere. (English) Zbl 0826.58009
Let \(M\) be a closed minimal hypersurface in a Euclidean \((n + 1)\)-sphere. If \(n = 3\), and \(M\) is isoparametric, then it is completely determined by its spectrum \(\text{Spec}^p(M)\), \(p \in \{0,1,2,3\}\). In higher dimensions it is shown that \(M\) is a Clifford torus \(M_{m,n-m}\), if it has that spectrum for \(p = 0,1\). For \(2m = n\), the coincidence of a suitable single-dimensional spectrum \(\text{Spec}^p (M)\), \(p = p(n)\) is sufficient.
Reviewer: D.Ferus (Berlin)

MSC:
58C40 Spectral theory; eigenvalue problems on manifolds
53C42 Differential geometry of immersions (minimal, prescribed curvature, tight, etc.)
53C40 Global submanifolds
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] M. BERGER, P. GAUDUCHON ET E. MAZET, Le Spactre d’une Variete Rieman-nienne, Lecture Notes in Math., 194, Springer-Verlag, 1971. · Zbl 0223.53034
[2] S. CHANG, On minimal hypersurfaces with constant scalar curvature in S4, J. Differential Geom., 37 (1993), 523-534 · Zbl 0838.53046
[3] Q. M. CHENG AND X. R. WAN, Hypersurfaces of space form M4(c) with constan mean curvature, Report of the First MSJ International Research Institute on Geometry and Global Analysis, ed. by T. Kotake, S. Nishikawa and R. Schoen, Japan, 1993, 437-442, . · Zbl 0911.53036
[4] S. S. CHERN, M. DO CARMO AND S. KOBAYASHI, Minimal submanifolds of sphere with second fundamental form of constant length, Functional Analysis and Related Fields, ed. by F. Browder, Springer, Berlin, 1970, 59-75. · Zbl 0216.44001
[5] H. DONNELLY, Spectral invariants of the second variation operator, Illinois J. Math., 21 (1977), 185-189 · Zbl 0354.53038
[6] P. B. GILKEY, Invariance Theory, the Heat Equation, and the Atiyah-Singe Index Theorem, Math. Lecture Ser., 11, Publish, Wilmington, 1984. · Zbl 0565.58035
[7] T. HASEGAWA, Spectral geometry of closed minimal submanifolds in a spac form, real and complex, Kodai Math. J., 3 (1980), 224-252. · Zbl 0441.53036 · doi:10.2996/kmj/1138036194
[8] A. IKEDA, On spherical space forms which are isospectral but not isometric, J. Math. Soc. Japan, 35 (1983), 437-404 · Zbl 0507.58050 · doi:10.2969/jmsj/03530437
[9] H. B. LAWSON, Local rigidity theorem for minimal hypersurfaces, Ann. of Math., 89 (1969), 187-197 · Zbl 0174.24901 · doi:10.2307/1970816
[10] J. MILNOR, Eigenvalues of the Laplace operator of certain manifolds, Proc. Nat Acad. Sci. USA, 51 no. 4 (1964), 542. · Zbl 0124.31202 · doi:10.1073/pnas.51.4.542
[11] U. K. PATODI, Curvature and the fundamental solution of the heat operator, J. Indian Math. Soc, 34 (1970), 269-285 · Zbl 0237.53039
[12] S. TANNO AND K. MASUDA, A characterization of the product of two 3-spher by the spectrum, Kodai Math. J., 8 (1985), 420-429. · Zbl 0585.53034 · doi:10.2996/kmj/1138037106
[13] M. VIGNERAS, Varietes riemanniennes isospectrales et non isometriques, Ann of Math., 112 (1980), 21-32. · Zbl 0445.53026 · doi:10.2307/1971319
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.